cathugger: An orange-and-white cat facing to the left. The front of this face is fading into shadows. (Default)
Catching up on my Reading Page again. 

Things have calmed down at home for a little while, and now my parents are almost "getting along." And that scares me. Turns out they're not getting the divorce now, so this whole process of things being "fine" and suddenly chaotic (which spins out and affects other people) is going to repeat itself. It seems like it's continuing to get worse, too, but sometimes things get worse before they get better? ...Yeah, I doubt that's the case here, though I can't predict too much with the observation of it getting worse. 

Agh, now I have that restless depressed feeling and don't know what to do about it. 

Michael just went to his internship. Today is the lab work day. Last time he spent it dealing with liquid (for DNA I think) and labeling vials. I'm assuming today won't be much different. Before he left, we watched a couple more episodes of Steven Universe, and WOW, I keep forgetting how comforting that show is. Watching it for me is kind of like being reborn and forgetting a bunch of social norms I barely knew I had. It's hard to explain.

My face is breaking out again, and this began soon after I stopped taking the low-dose antibiotic. My dermatologist thought that at least some of my facial skin problems were related to the MCAS, especially because my skin appears to be doing a thing that involves cells that closely interact with mast cells (or something). I forgot the name of the condition, but it involves continued flushing. My doctor prescribed the low-dose antibiotics because not only does it help with my specific skin issues; he's also seen research on it improving MCAS symptoms. I'm bad at noticing changes in symptoms, so it's hard to tell if stopping it did anything that isn't skin related, but I have been getting more bad headaches lately... I'll try to keep that in mind.
cathugger: An orange-and-white cat facing to the left. The front of this face is fading into shadows. (Default)
I saw my dermatologist yesterday who, like the allergist, suggested that much of what was going on with my face was rosacea... except the dermatologist said he’s seen it be an issue for his mast cell patients.

Anyway, this doctor is really nice, talkative, enthusiastic about everything, and loves his job (or is really good at faking it). He told us about research he found suggesting that low-dose doxycycline has been beneficial to people with mast cell disorders and other immune issues. (Plus it’s known to help with the rosacea.) But yeah, since it’d be at a really low dose and is pretty harmless compared to other meds (at least from what he knows), I’ll be starting that really soon. I’ll also be continuing on the autoimmune drug (can’t remember the name) until things start to settle down.

During that appointment, I also learned that the skin takes in outside materials (idk I’m bad at words) similarly to digestive organs. I would say more but can’t remember much else, but whatever he said was interesting.

He also gave his opinions on the PICC line, surgery, Xolair, etc., and now I feel a little better about the current decisions. (PICC line, then surgery, then Xolair). Still wish I could research this stuff without getting overwhelmed, though. (Actually, the last few times I’ve researched things, I’ve felt surprisingly ok and in control. I think starting the task is the worst part.)
cathugger: An orange-and-white cat facing to the left. The front of this face is fading into shadows. (Default)
Apparently I’ll be getting my PICC line inserted in about a week (??), and I’m testing out dressings (or I think that’s what they’re called). At first I was like, “Oh great, more sticky patch-like things.” I don’t know if I’ve ever had a sticky patch put on my skin without problems (nothing that bad–just angry mast cells on my skin). It’s not a big deal if I leave them on for a few minutes; the redness/other effects on my skin will often last less than a day or two days at the longest.

It’s different when I constantly have to put a sticky patch on one area of skin for days/weeks at a time. It seems like my skin is just now recovering from a bandage I had to wear (and switch out of course) for over a week… months ago. It’s not bothering me much; it’ll just get red and itchy much easier than other patches of skin. I could even see the outline of the bandage when something bothered it until recently. And while I had to keep that bandage on (and yes, we tried TONS of different bandages, and I think it got to the point where putting pressure on that area made it angry) it was itchy, painful, burning, and covered in moving bumps (some pus-filled).

So yeah, I wasn’t looking forward to putting more patches on my skin, but these are turning out surprisingly okay. I’ve had one on my arm and one on my stomach and have had almost no problems!! Let’s hope the whole PICC line thing turns out that way, too (ifff we end up following through with it).

Closeup of a wrist and part of a lower arm with a clear, wrinkly, plastic patch covering the skin right below the wrist. The arm is pale, and blue veins are lightly visible.Closeup of a rectangular plastic patch with rounded corners on pale skin. The patch is clear and looks wrinkly.
cathugger: An orange-and-white cat facing to the left. The front of this face is fading into shadows. (Default)
I’ve been on nebulized cromolyn for a while (kind of?) now. I think it’s been causing the nose bleeds, which have been fluctuating in severity. Honestly, I thought they were improving for a while and thought that maybe I was getting used to the medication. Then they got much worse, and now my nose is almost constantly bleeding throughout the day. (Like almost every time I look in the mirror, I can see blood coating one of my nostrils.) Obviously there could be a lot of explanations. For example, my dad said the heater was really messing with his sinuses, and a lot of people get nosebleeds at this time of year. Then there’s the fact that I’ve been taking plaquenil for a while now, which often causes easy bleeding. Heck, it could be a mix of things. I just think I remember it starting/getting much worse when I started nebulizing.

I’ll probably try decreasing the dose and see what happens. So yeah, if anyone has experience with this med, I’d be interested in hearing about it!! (Just keep in mind that I’m really bad at responding but would appreciate any input, even if it’s just a few words.)

Originally posted on Tumblr.

About

cathugger: An orange-and-white cat facing to the left. The front of this face is fading into shadows. (Default)
Ashley

June 2017

S M T W T F S
    123
45678910
111213 14151617
18192021222324
252627282930 

Syndicate

RSS Atom

Most Popular Tags

Style Credit

Expand Cut Tags

No cut tags
Page generated Aug. 21st, 2017 11:59 am
Powered by Dreamwidth Studios